Thunderstorm Wind, Daviess
- When
- May 1, 3:06 PM EST
- Where
- Daviess County, 3 mi E of Cannelburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.667, -86.950
Scattered thunderstorms produced wind damage and large hail across Central Indiana. Two tornadoes also touched down very briefly in Randolph and Delaware Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Scattered thunderstorms produced wind damage and large hail across Central Indiana. Two tornadoes also touched down very briefly in Randolph and Delaware Counties. Tree damage was reported with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 1, 12:30 PM EST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1230 PM EST THU MAY 01 2003 MAIN CHALLENGE WL BE EARLY ON WITH PSBL SVR TRW ACTIVITY THIS EVE AND TSTM CHANCES ON FRI. AFTER THAT...MAINLY CONSERNED WITH CLD TRENDS/TEMPS AS MUCH COOLER AND DRIER AIRMASS MOVES IN. LATEST SFC ANLYS WAS SHOWING AN APRCHG CD FNT FM ABOUT KLAN-KORD-KCOU...WHILE UA ANLYS HAD A S/W LIFTING NE ACRS CNTRL/SRN IL IN THE SW FLOW. KIND-88D EARLY THIS AFTERNOON WAS SHOWING AREA OF TRWS MOVING NE ACRS OUR NW AND WCNTRL COUNTIES WITH VSBL PIX SHOWING GOOD DEAL OF SS ACRS THE REST OF CNTRL INDIANA. MODELS IN PRETTY GOOD AGREEMENT ON MOVING THE APRCG IL S/W INTO ERN INDIANA AROUND 00Z THIS EVE WITH BEST LIFT ACRS SRN AND ERN PART OF THE FA THEN AND WELL E OF THE FA OVRNGT. MEANWHILE...CD FNT TO MOVE S OF THE OH RVR OVRNGT. WL TRIM EVE POPS TO CHC CAT N AND W...KEEP LIKELY GOING S AND E AND TAKE OUT POPS COMPLETELY OVRNGT. WK S/W MOVES ACRS NRN INDIANA LATE FRI/FRI NGT. INSTABILITY PROGS SHOWING FM 500-1000 J/KG MAINLY ACRS SRN HALF OF THE FA. AT ANY RATE...ENOUGH LIFT/INSTABILITY TO GO WITH LOW POPS FRI/FRI EVE. SHOOULD BE PLNTY OF CLDS AROUND THROUGH FRI NGT AS TIME SECS KEEP LOTS OF LOW LVL MOIST AROUND AND S/W WV PASSES THROUGH. SFC HIGH PRES GRADUALLY BUILDS ACRS THE FA AND BY SATUDAY AFTERNOON THE CENTER IS ACRS LK HU. TIME SECS SHOWING NICE SOME THINNING OF THE LOW LVL MOIST...BUT CU PROGS STILL INDICATING DECENT AMOUNT OF DIURNAL CU. PARTLY SUNNY SHOULD BE OK THOUGH AS WE WOULD EXPECT AT LEAST A LITTLE SS. SHOULD BE NICE CLRG SATURDAY EVE AS THE DIURNAL CU DISSIPATES AND UPR RIDGE APROACHES. HOWEVER...A STG SFC SYS MOVES INTO THE CNTRL PLAINS BY SUNDAY MRNG WITH SOME INCRS IN HIGH CLDS EXPECTED TOWARD MRNG AND MORE TRWS BY SUNDAY AFTERNOON. MOS TEMPS WERE PRETTY CLOSE THROUGH THE PD AND APPEAR REASONABLE BASED ON THE ADVECTION PATTER/CLD TRENDS. .IND...NONE. KOCH
INZ021-028>031-035>049-051>057-060>065-067>072-021045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 546 AM EST THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY. A LINE OF THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE COLD FRONT THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED EACH DAY MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
11 thunderstorm wind, 2 hail, 2 tornado. Local standard time, as filed.
Weak, Brief Touchdown
Weak, Brief Touchdown
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyThe tornado archive for Indiana, 2003Warnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354199, 5354200, 5354201, 5354493, 5354202, 5354203, 5354204, 5354205, 5354206, 5354207, 5354208, 5354209, 5354490, 5354491, 5354492.